Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS Blacksburg, VA

June 26, 2007Botetourt County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2007, 4:56 PM EDT for Botetourt County, Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 4:56 PM EDT (20:56 UTC)
Expired
Jun 26, 2007, 6:00 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Botetourt County, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:35 PM EDTHAIL 0.752 Ne Troutville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 262058
SVRRNK
VAC023-262200-
/O.NEW.KRNK.SV.W.0164.070626T2056Z-070626T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 600 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DALEVILLE...OR ABOUT NEAR TROUTVILLE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...
  FINCASTLE...
  TROUTVILLE...
  NACE...
  LITHIA...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3751 8001 3742 8005 3733 7984 3737 7984
      3750 7972

$$

WP
2 follow-up statements
000 
WWUS51 KRNK 262125
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT TUE JUN 26 2007

VAC023-262200-
/O.CON.KRNK.SV.W.0164.000000T0000Z-070626T2200Z/
BOTETOURT VA-
525 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT 
FOR SOUTHERN BOTETOURT COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TROUTVILLE...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NACE AND LAYMANTOWN BY 530 PM EDT...
  LITHIA BY 600 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3751 8001 3742 8005 3733 7984 3737 7984
      3750 7972

$$

WP
000 
WWUS51 KRNK 262159
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT TUE JUN 26 2007

VAC023-262208-
/O.EXP.KRNK.SV.W.0164.000000T0000Z-070626T2200Z/
BOTETOURT VA-
558 PM EDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOTETOURT COUNTY
EXPIRES AT 600 PM EDT...

AT 558 PM EDT...WEATHER RADAR SHOWED THE THUNDERSTORM 
WEAKENING...AND EXITING THE COUNTY. THEREFORE...THE WARNING IS BEING 
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3751 8001 3742 8005 3733 7984 3737 7984
      3750 7972

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 26, 3:08 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT TUE JUN 26 2007

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID-ATLANTIC COAST
THROUGH AT LEAST THURSDAY OF THIS WEEK. THE FORMATION OF SCATTERED
AFTERNOON AND EVENING THUNDERSHOWERS...ESPECIALLY IN THE
MOUNTAINS...WILL BE COMMON FOR OUR AREA DURING THIS TIME. A COLD
FRONT WILL SWEEP SOUTH THROUGH THE AREA FRIDAY HELPING TO BRING
BETTER COVERAGE OF SHOWERS AND STORMS.

&&

.NEAR TERM /TONIGHT/...
AS TEMPERATURES AND DEW POINTS HAVE EDGED UP A FEW DEGREES FROM
YESTERDAY...OVERNIGHT LOWS WILL ALSO BE WARMER AND MUGGIER THAN LAST
NIGHT. AFTERNOON CONVECTION ALONG THE BLUE RIDGE WILL DISSIPATE THIS
EVENING WITH LOSE OF HEATING. WITH WEAK WINDS ALOFT...BASED EVENING
PRECIPITATION PATTERN ON THE LWX WRF ARW WHICH KEEP CONVECTION ALONG
THE BLUE RIDGE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
FORECAST AREA STAYS IN MOIST UNSTABLE AIRMASS THROUGH THURSDAY
NIGHT AS LOW LEVEL WINDS AROUND A STRONG BERMUDA HIGH KEEP SURFACE
DEW POINTS IN THE 60S...850 MB DEW POINTS FROM +11 TO +16
DEGREES...AND PRECIPITABLE WATER VALUES FROM 1.5 TO 2.0 INCHES.
THIS WILL RESULT IN CONTINUING THE REPETITIVE PATTERN OF SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FOLLOWED BY FOG AND LOW CLOUDS
OVERNIGHT. WINDS THROUGH MID LEVELS OF THE ATMOSPHERE REMAIN LIGHT
SO THE POSSIBILITY OF HEAVY RAIN EACH DAY WILL ALSO PERSIST.
MODELS ARE HINTING AT BETTER COVERAGE EAST OF THE BLUE
RIDGE...LIKE A PRE FRONTAL LINE OF CONVECTION ON THURSDAY...BUT
FOR NOW WILL KEEP POPS LOW AND MAINLY ACROSS THE MOUNTAINS.

ON FRIDAY A WELL DEFINED SHORT WAVE WILL MOVE THROUGH THE REGION
WITH THE COUNTY WARNING AREA IN THE RIGHT REAR QUAD OF THE UPPER
JET. THE MODELS ARE SHOWING INTENSE UPPER DIVERGENCE AND UPWARD
VERTICAL VELOCITY ALONG AND JUST AHEAD OF THE FRONT. WITH ALL THIS
LIFT AND THE DEEP MOISTURE EXPECTED WITH THIS FEATURE...HAVE RAISED
POPS ON FRIDAY.

TEMPERATURES WILL RUN ABOVE NORMAL THROUGH THE PERIOD. RECORD HIGHS
MAYBE TIED OR BROKEN AT BLUEFIELD AND BLACKSBURG. SEE RECORDS IN THE
CLIMATE SECTION OF THIS DISCUSSION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE FRONT IS EXPECTED TO MOVE SOUTH OF THE AREA AND INTO NORTH
CAROLINA ON SATURDAY. DEPENDING ON THE TIMING...A FEW LINGERING
SHOWERS MAY PERSIST ALONG THE VA/NC BORDER SATURDAY MORNING. THE
AIRMASS BEHIND THE FRONT FROM SUNDAY THROUGH TUESDAY WILL BE
NOTICEABLY COOLER AND DRIER.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG THE BLUE
RIDGE AND IN NORTHWEST NORTH CAROLINA. THE AIRMASS OVER THE
FORECAST AREA REMAINS UNSTABLE WITH CAPES EVEN HIGHER TODAY AROUND
3000 J/KG. THE LATEST SREF AND RUC DATA SUGGESTS THE BEST CHANCE
FOR THUNDERSTORMS WILL REMAIN IN THE MOUNTAINS AND FOOTHILLS.
CHANCE IS LOW AT LYH AND DAN SO HAVE REMOVED VCTS IN THESES TAFS.

RAINFALL RATES WILL BE VERY HIGH IN ANY OF THESE THUNDERSTORMS SO
VISIBILITIES WILL BE REDUCED TO IFR/MVFR VALUES.

WITH THE LOW LEVEL MOISTURE REMAINING HIGH...STRATUS AND FOG IS
EXPECTED OVERNIGHT. ALL TAF SITES BUT LWN SHOULD HAVE MVFR FOG
DEVELOPING FROM 03-09Z...THAT THEN DISSIPATES BETWEEN 13-15Z. AT
LWB FLP/LAV GUIDANCE TOOK TEMPERATURE/DEW POINT DEPRESSION TO AOB
2 DEGREES AND PAST FEW NIGHTS SUGGEST LIFR CONDITIONS AFTER 09Z.

LITTLE CHANGE IS EXPECTED THE NEXT SEVERAL DAYS. SOUTHERLY FLOW
AROUND A SURFACE HIGH WILL CONTINUE TO BRING MOISTURE INTO THE
AREA AND RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. A COLD FRONT IS FORECAST TO CROSS THE AREA FRIDAY AND
SATURDAY. EXPECT BETTER AREAL COVERAGE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ON THURSDAY AND FRIDAY. DRIER
CONDITIONS WILL DEVELOP BEHIND THE FRONT FOR SUNDAY AND MONDAY.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR JUNE 27-28.

             27TH      28TH
ROANOKE    100/1952  97/1959
LYNCHBURG   99/1952  99/1934
DANVILLE   102/1954 102/1959
BLACKSBURG  94/1988  91/1954
BLUEFIELD   87/2005  88/1966

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS/RCS
LONG TERM...AMS/RCS
AVIATION...AMS
CLIMATE...RCS
Hazardous weather outlook, Jun 26, 5:19 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 AM EDT TUE JUN 26 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-270930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
519 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. DAMAGING WIND GUSTS...PENNY SIZE HAIL...BURSTS OF FREQUENT
LIGHTNING...AND LOCALIZED HEAVY RAINFALL MAY OCCUR. THE GREATEST
THREAT FOR THUNDERSTORM ACTIVITY IS FROM 4:00 PM THROUGH 10:00 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY THREAT OF SCATTERED THUNDERSTORMS IS ANTICIPATED FOR
WEDNESDAY THROUGH FRIDAY. ISOLATED SEVERE WEATHER MAY OCCUR
DURING THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

In the hours before

Local storm report, Jun 26, 11:29 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 AM EDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     3 S TRAPHILL            36.31N 81.03W
06/25/2007                   WILKES             NC   PUBLIC

            SEVERAL 4 TO 5 INCH LIMBS DOWN

0615 PM     TSTM WND DMG     3 SSE TRAPHILL          36.31N 81.01W
06/25/2007                   WILKES             NC   PUBLIC

            4 INCH LIMBS DOWN

0615 PM     HAIL             CHRISTIANSBURG          37.14N 80.40W
06/25/2007  E0.75 INCH       MONTGOMERY         VA   NWS EMPLOYEE

0654 PM     TSTM WND DMG     STATE RD                36.32N 80.87W
06/25/2007                   SURRY              NC   LAW ENFORCEMENT

            TREES DOWN AT ROUTE 21 AND MOUNTAIN PARK ROAD

0659 PM     TSTM WND DMG     2 SE DOBSON             36.37N 80.70W
06/25/2007                   SURRY              NC   LAW ENFORCEMENT

            TREES DOWN

0705 PM     TSTM WND DMG     DOBSON                  36.39N 80.72W
06/25/2007                   SURRY              NC   NWS EMPLOYEE

            50 FOOT OAK TREE DOWN ON ROCKFORD ROAD.

0735 PM     TSTM WND DMG     1 S PEARISBURG          37.30N 80.73W
06/25/2007                   GILES              VA   TRAINED SPOTTER

            TREE DOWN ON HIGHWAY 100.

0814 PM     TSTM WND DMG     2 W SPRINGWOOD          37.55N 79.79W
06/25/2007                   BOTETOURT          VA   PUBLIC

            NUMEROUS LARGE TREE LIMBS DOWN. CROPS DESTROYED FROM
            WINDS. HAIL AS LARGE AS PENNIES ALSO OCCURRED.

0817 PM     TSTM WND DMG     3 S STUART              36.59N 80.28W
06/25/2007                   PATRICK            VA   DEPT OF HIGHWAYS

            TREE DOWN ON ROUTE 8 AND ANOTHER TREE DOWN ACROSS ROUTE
            682.

0835 PM     TSTM WND DMG     HILLSVILLE              36.77N 80.73W
06/25/2007                   CARROLL            VA   LAW ENFORCEMENT

            TREE DOWN ON GARDNERS MILL ROAD.

0838 PM     TSTM WND DMG     ROCKBRIDGE BATHS        37.90N 79.42W
06/25/2007                   ROCKBRIDGE         VA   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HIGHWAY 39

0840 PM     TSTM WND DMG     1 W NEW CASTLE          37.50N 80.13W
06/25/2007                   CRAIG              VA   PUBLIC

            LARGE TREE DOWN.

0915 PM     TSTM WND DMG     4 NW GLASGOW            37.67N 79.50W
06/25/2007                   ROCKBRIDGE         VA   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN AROUND FANCY HILL.

1015 PM     TSTM WND DMG     9 W DANVILLE AIRPORT    36.58N 79.50W
06/25/2007                   PITTSYLVANIA       VA   DEPT OF HIGHWAYS

            TREES BLOCKING OAK HILL ROAD IN BROSVILLE

1020 PM     TSTM WND DMG     DANVILLE AIRPORT        36.58N 79.33W
06/25/2007                   PITTSYLVANIA       VA   DEPT OF HIGHWAYS

            TREES BLOCKING THE FOLLOWING ROADS, ROUTE 57, ROUTE 622
            AND ROUTE 855.

1045 PM     TSTM WND DMG     5 W AMHERST             37.58N 79.14W
06/25/2007                   AMHERST            VA   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN

1100 PM     TSTM WND DMG     RUSTBURG                37.28N 79.10W
06/25/2007                   CAMPBELL           VA   COUNTY OFFICIAL

            TREE DOWN ON BROWNS MILL RD.

1106 PM     HAIL             GOODE                   37.37N 79.38W
06/25/2007  E0.75 INCH       BEDFORD            VA   LAW ENFORCEMENT

&&

AMS
Special weather statement, Jun 26, 2:59 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT TUE JUN 26 2007

NCZ002-262000-
ALLEGHANY NC-
259 PM EDT TUE JUN 26 2007

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SPARTA...OR ABOUT OVER
WHITEHEAD...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...WHITEHEAD AT 305 PM EDT...SPARTA AT 315 PM EDT...GLADE VALLEY
AT 350 PM EDT.

EXPECT RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF...SMALL
HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING.

IF YOU LIVE IN THIS AREA...STAY INDOORS AND AWAY FROM WINDOWS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 26, 3:10 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT TUE JUN 26 2007

VAZ020-262015-
BATH VA-
310 PM EDT TUE JUN 26 2007

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WARM SPRINGS...OR ABOUT 5
MILES SOUTHWEST OF BURNSVILLE...MOVING SOUTH AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...WARM SPRINGS AT 405 PM EDT...HOT
SPRINGS...AND NIMROD HALL AT 415 PM EDT.

TORRENTIAL RAIN...SMALL HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

IF YOU LIVE IN THIS AREA...SEEK SHELTER INDOORS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 26, 4:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT TUE JUN 26 2007

WVZ045-262030-
GREENBRIER WV-
406 PM EDT TUE JUN 26 2007

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF NEOLA...MOVING SOUTHEAST AT
10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...NEOLA AT 415 PM EDT.

WINDS GUSTING TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING AND
TORRENTIAL RAINS CAN BE ANTICIPATED WITH THIS STORM.

IF YOU LIVE IN THE NEOLA OR ANTHONY CREEK AREA...STAY INDOORS AND
AWAY FROM WINDOWS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 26, 4:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT TUE JUN 26 2007

VAZ023-262115-
BOTETOURT VA-
451 PM EDT TUE JUN 26 2007

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING 5 MILES WEST OF TROUTVILLE...OR
ABOUT 3 MILES WEST OF DALEVILLE...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...DALEVILLE...AND TROUTVILLE AT 515 PM EDT.

EXPECT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND POSSIBLY SMALL
HAIL FROM THIS STORM. STAY INDOORS IF YOU LIVE IN THIS AREA.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:01 PM EDTSevere Thunderstorm WarningRNKCraig59 min
Jun 25, 8:10 PM EDTSevere Thunderstorm WarningRNKCarroll56 min
Jun 25, 8:11 PM EDTSevere Thunderstorm WarningRNKPatrick56 min
Jun 25, 8:36 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington84 min
Jun 25, 10:00 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville75 min
Jun 25, 10:08 PM EDTSevere Thunderstorm WarningRNKAmherst82 min
Jun 25, 10:19 PM EDTSevere Thunderstorm WarningRNKBedford71 min
Jun 25, 10:48 PM EDTSevere Thunderstorm WarningRNKCampbell72 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.